MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545890
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two hurricane rx dilatation balloons used during the same procedure.It was reported to boston scientific corporation that two hurricane rx dilatation balloon were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2021.During the procedure, the balloon burst when the physician was dilating a biliary stricture with a 2x4 hurricane rx dilatation balloon.Reportedly, a 4x4 hurricane rx dilatation balloon was then used and a pinhole leak was noticed.The procedure was completed with a non-bsc device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem), block d7a (sud reprocessed and reused?) and block h8 (usage of device) block h6: device code a0402 captures the reportable issue of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found that the balloon and the catheter of device had no damages.Functional analysis was performed, the device was connected to an alliance inflation system, the balloon was inflated without problem; however, it did not hold the pressure due to it was torn longitudinally, which confirms the reported event of balloon burst.This failure is likely due to factors encountered during the procedure, such as the technique used by the physician and/or the interaction with the scope when the physician advanced the balloon could have caused that the balloon was torn and this was perceived by the physician as balloon burst during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
Note: this report pertains to one of two hurricane rx dilatation balloons used during the same procedure.It was reported to boston scientific corporation that two hurricane rx dilatation balloon were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6),2021.During the procedure, the balloon burst when the physician was dilating a biliary stricture with a 2x4 hurricane rx dilatation balloon.Reportedly, a 4x4 hurricane rx dilatation balloon was then used and a pinhole leak was noticed.The procedure was completed with a non-bsc device.There were no patient complications reported as a result of this event.***additional information received on (b)(6), 2021*** the anatomy location was the common bile duct (cbd).Additionally, the first balloon was noted to burst at 11 atm.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12324397
Report Number3005099803-2021-04102
Device Sequence Number4713281
Product Code FGE
UDI-Device Identifier08714729283805
UDI-Public08714729283805
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberM00545890
Device Catalogue Number4589
Device Lot Number0027026984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1